Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 279, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 25, 2004, 8:05 PM CDT for Saint Francois County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2004, 8:05 PM CDT (01:05 UTC)
- Expired
- Aug 25, 2004, 8:45 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Francois County, MO
The radar
The St Louis radar (KLSX), 85 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2692 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 260105
SVRLSX
MOC187-260145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
804 PM CDT WED AUG 25 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 845 PM CDT
* AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHWEST OF LEADWOOD...MOVING EAST AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BONNE TERRE
PARK HILLS
DESLOGE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3801 9064 3776 9066 3781 9037 3788 9046
3800 9032 3806 9042 3801 9057
$$
DUMMER/RPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:30 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 25, 3:30 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT WED AUG 25 2004 .DISCUSSION... ABREVIATED DISC...CNVTN HAS NOW DVLPD NICELY ALG A JEF-UIN LN. WL EXTEND/EXPAND FFA INTO ALL BUT FAR S COUNTIES TIL 06Z. A BIT UNSURE HOW MUCH INTS CNVTN WL OCR W OF ONGOING LN...BUT AMS OVR E KS STILL XTRMLY UNSTBL...AND GIVEN TDAS RAINS LESSER AMTS WL CAUSE PROBLEMS ONCE AGAIN OVR OUR FAR NW COUNTIES. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH TIL 05Z ALG-N OF VIH...SAR LN. IL...FLASH FLOOD WATCH TIL 05Z ALG-N OF SAR-SLO LN. && TRUETT
Hazardous weather outlook, Aug 25, 4:45 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 445 PM CDT WED AUG 25 2004 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-051-261200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-MONTGOMERY-PIKE-PIKE IL-RALLS-SHELBY- 445 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS EARLY THIS EVENING. IN ADDITION...A FLOOD WATCH IS IN EFFECT UNTIL 12 MIDNIGHT. THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS...STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...AND A LOW LEVEL BOUNDARY...THESE STORMS WILL POSE A THREAT OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES. HEAVY RAINS WILL ALSO OCCUR...AND BECAUSE OF THIS FLASH FLOODING IS A VERY REAL POSSIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL RETURN TO THE AREA ON THURSDAY NIGHT AS A COLD FRONT BEGINS TO APPROACH THE MID MISSISSIPPI VALLEY. THIS FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL CONTINUE THE CHANCE OF THUNDERSTORMS FRIDAY... SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGHOUT THE EVENING. ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-052-059>065- 072>075-261200- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL- MARION IL-MONROE IL-MONTGOMERY IL-OSAGE-RANDOLPH IL-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 445 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AND MUCH OF SOUTHERN ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS TONIGHT. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 12 MIDNIGHT. THUNDERSTORMS WILL ROLL ACROSS THE AREA EARLY TONIGHT. DUE TO THE UNSTABLE AIR FUELING THE STORMS...STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...AND A LOW LEVEL BOUNDARY... THESE STORMS WILL POSE A THREAT OF SEVERE WEATHER... INCLUDING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES. HEAVY RAINS WILL ALSO OCCUR...AND THIS WILL MAKE FLASH FLOODING A VERY REAL POSSIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGHOUT THE EVENING HOURS. MOZ084-085-099-261200- IRON-MADISON-REYNOLDS- 445 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS WILL BE ROLLING ACROSS SOUTHEAST MISSOURI THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS AND STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...THESE STORMS WILL POSE A THREAT OF SEVERE WEATHER...INCLUDING DAMAGING WINDS AND LARGE HAIL. HEAVY RAINS CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGHOUT THE EVENING HOURS. TRUETT
In the hours before
Local storm report, Aug 25, 6:55 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
655 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG GODFREY 38.97N 90.19W
08/25/2004 MADISON IL AMATEUR RADIO
PARTIAL ROOF BLOWN OFF BUILDING.
&&
APLocal storm report, Aug 25, 7:18 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
718 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG RAYMOND 39.32N 89.57W
08/25/2004 MONTGOMERY IL TRAINED SPOTTER
POWER LINES, 8 TO 12 INCH LIMBS AND LARGE TREES REPORTED
DOWN.
&&
APLocal storm report, Aug 25, 7:28 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG ALTON 38.90N 90.15W
08/25/2004 MADISON IL AMATEUR RADIO
ALTON AIRPORT...400 SQUARE FOOT SECTION OF HANGER ROOF
BLOWN OFF.
&&
APLocal storm report, Aug 25, 7:31 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG CUBA 38.06N 91.40W
08/25/2004 CRAWFORD MO LAW ENFORCEMENT
POWER LINES DOWN NEAR AND IN CUBA, MO.
&&
APLocal storm report, Aug 25, 7:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
756 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 3 N STEELVILLE 38.01N 91.36W
08/25/2004 CRAWFORD MO LAW ENFORCEMENT
SEVERAL TREES DOWN IN AND AROUND STEELVILLE, MO.
&&
APSpecial weather statement, Aug 25, 8:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 805 PM CDT WED AUG 25 2004 MOC055-071-073-093-099-123-179-186-187-221-260115- CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-MADISON-REYNOLDS- ST FRANCOIS-STE GENEVIEVE-WASHINGTON- 805 PM CDT WED AUG 25 2004 ...PARTS OF SEVERE THUNDERSTORM WATCH NUMBER 784 HAVE BEEN CANCELLED... THE THREAT OF SEVERE WEATHER HAS DIMINISHED FOR PARTS OF SOUTHEAST MISSOURI. AS A RESULT...THE SEVERE THUNDERSTORM WATCH FOR GASCONADE...FRANKLIN...AND CRAWFORD COUNTIES HAS BEEN CANCELLED. HOWEVER...THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM FOR AREAS ALONG AND EAST OF A BIXBY..POTOSI...HILLSBORO LINE. THIS INCLUDES JEFFERSON...WASHINGTON...REYNOLDS...IRON...ST. FRANCOIS...STE. GENEVIEVE...AND MADISON COUNTIES IN MISSOURI...AS WELL AS THE CITIES OF REYNOLDS...FARMINGTON...FREDERICKTOWN...AND STE. GENEVIEVE. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:04 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 41 min |
| Aug 26, 12:34 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 41 min |
| Aug 26, 1:23 AM CDT | Flash Flood Warning | LSX | Audrain, Boone | 4 hr |
| Aug 26, 1:23 AM CDT | Severe Thunderstorm Warning | LSX | Audrain | 37 min |
| Aug 26, 3:37 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 53 min |
| Aug 26, 4:54 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 36 min |
| Aug 26, 5:24 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.